Full Professor

Dragan Jukić

(ground floor)
School of Applied Mathematics and Informatics

Josip Juraj Strossmayer University of Osijek

Research Interests

  • Parameter estimation
  • Nonlinear least squares problems
  • Curve fitting
  • Smoothing methods
  • Mathematical modelling

Degrees

Publications

Journal Publications

  1. D. Jukić, K. Sabo, An existence criterion for the nonlinear $ell_p-$norm fitting problem, Central European Journal of Operations Research 29 (2021), 957-966
    In this paper, we give a necessary and sufficient criterion for the existence of the $ell_p-$norm estimate for the nonlinear $ell_p-$norm fitting problem. Our criterion is based on the existence level that describes the behavior of the objective function as its argument approaches the extended boundary of the parameter space.
  2. D. Jukić, T. Marošević, An existence level for the residual sum of squares of the power-law regression with an unknown location parameter, Mathematica Slovaca 71/4 (2021), 1019-1026
    In a recent paper Jukic [1], a new existence level was introduced and then was used to obtain a necessary and sufficient criterion for the existence of the global minima of a continuous lower bounded function on a noncompact set. In this paper, we determined that existence level for the residual sum of squares of the power-law regression with an unknown location parameter, and so we obtained a necessary and sufficient condition which guarantee the existence of the least squares estimate.
  3. D. Jukić, A necessary and sufficient criterion for the existence of the global minima of a continuous lower bounded function on a noncompact set, Journal of Computational and Applied Mathematics, 375 (2020)
    In this paper, we provide a necessary and sufficient criterion for the existence of the global minima of a continuous lower bounded function defined on a noncompact set. Our criterion is based on a new existence level introduced in this paper that describes the behavior of the function as its argument approaches the extended boundary of the minimization domain. Some examples are included to illustrate the efficiency of our criterion.
  4. D. Jukić, An elementary proof of the quadratic envelope characterization of zero-derivative points, Optimization Letters 12/5 (2018), 1155-1156
    This note presents a simple and self-contained proof of Zlobec's theorem [J. Glob. Optim. 46(2010), 155-161] on quadratic envelope characterization of zero-derivative points for smooth functions in several variables with a Lipschitz derivative. Our proof does not require any knowledge about convexifiable functions.
  5. D. Jukić, D. Marković, Nonlinear least squares estimation of the shifted Gompertz distribution, European Journal of Pure and Applied Mathematics 10/2 (2017), 157-166
    The focus of this paper is the existence of the best nonlinear least squares estimate for the shifted Gompertz distribution. As a main result, two theorems on the existence of the least squares estimate are obtained, as well as their generalization in the lp norm (1 ≤ p < ∞ ).


Projects

  • 1-3-2017 – member of scientific project IP-2016-06-6545 “The optimization and statistical models and methods in recognizing properties of data sets measured with errors” (Croatian Science Foundation)
  • 2007- 2013 head of  scientific program (2352818)  “Various aspects of parameter estimation problem in nonlinear mathematical models“ (Ministry of Science, Education and Sports)
  • 2007- 2013 head of  scientific project (235-2352818-1034)  “Nonlinear parameter estimation problems in mathematical models“ (Ministry of Science, Education and Sports)
  • 2002- 2005 –  scientific project (0235001) “Parameter estimation in mathematical models“ (Department of Mathematics, University of Osijek – Ministry of Science, Education and Sports), investigator
  • 1996 – 2000 – scientific project (165021) “Parameter identification problems in mathematical models“ (Department of Mathematics, University of Osijek – Ministry of Science and Technology), investigator
  • 1991-1995 –  scientific project (1-01-129) “Application of numerical and finite mathematics“ (Ministry of Science, Technology and Computing), investigator
  • 1986 – 1990 –  project task (2.08.01.03.02) “Operationalization of categories and relationships of value laws“ that was carried out within project (2.08.01) “Fundamental research in economy“ (Ministry of Science, Technology and Computing), investigator

Professional Activities

Editorial Boards

 

Committee Memberships
  • Member of the Scientific Committee of the international Conference on Applied Mathematics and Scientific Computing,  2013 (ApplMath13)
  • Member of the  Scientific Committee of the 5th Croaatian Congress of Mathematics (Rijeka, 2012)
  • Member of the Scientific Committee of the international Conference on Applied Mathematics and Scientific Computing,  2011 (ApplMath11)
  • Member of the Scientific Committee of the international Conference on Applied Mathematics and Scientific Computing,  2009 (ApplMath09)
  • Member of the Scientific Committee of the 4th Croaatian Congress of Mathematics (Osijek, 2008)
  • Member of the Organizing Committee of the International Conference on Operational ResearchCroatian Operational Research Society (1996, 1998, 2000, 2002, 2004)
  • Member of the Program Committee of the International Conference on Operational ResearchCroatian Operational Research Society (2000, 2002, 2004, 2006, 2008, 2010)
  • Member of the National  Commission for Mathematics, 2005-2021.

 

Refereeing/Reviewing

Periodically refereeing for journals:

  • Journal of Computational and Applied Mathematics
  • Mathematical and Computer Modelling
  • European Journal of Operational Research
  • Computational Statistics and Data Analysis
  • Communications in Statistics – Theory and Methods
  • International Journal of Mathematics and Mathematical Sciences
  • Information and Software Technology

 

Service Activities
  • Assistant Head of the Department of Mathematics, University of Osijek, 2007-2013
  • Head of the  Department of Mathematics, University of Osijek,  2003 -2007
  • Vice-Head of the Department of Mathematics, University of Osijek, 1999-2003
  • Head of Engineering Section of the Croatian Mathematical Society-Division Osijek (since 1993)
  • Member of the National  Commission for Mathematics, 2005-2021

Personal

  • Birthdate: February 26, 1962
  • Birthplace: Bračević (near Split), Croatia
  • Citizenship: Croatian
  • Family: Married, two children